MAUDE Adverse Event Report: ST. JUDE MEDICAL ENGAGE INTRODUCER; INTRODUCER, CATHETER

ST. JUDE MEDICAL ENGAGE INTRODUCER; INTRODUCER, CATHETER
Model Number C408506
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
During the procedure, the shaft of the sheath detached.The sheath was placed in femoral artery for a diagnostic heart catheterization procedure.Once it turned into an intervention, the sheath has to be up sized to a 6f.A j-wire was introduced thru the 5f sheath and in an attempt to remove it, the hub separated from the shaft.The shaft was partially outside the patient and was removed by sliding it over the wire.A 6f sheath was used to complete the procedure with no consequences to the patient.
 
Additional Manufacturer Narrative
One 5f engage introducer sheath was received for evaluation.Visual inspection revealed the sheath tubing had detached from the hemostasis hub.The hemostasis hub was dissected and microscopic inspection showed an aggressive header wash had thinned the header neck, consistent with the detachment.The root cause of the sheath tubing detachment is consistent with a manufacturing issue.

Brand Name
ENGAGE INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key18932956
Report Number3005334138-2024-00097
Device Sequence Number17271462
Product Code DYB
UDI-Device Identifier05414734052979
UDI-Public05414734052979
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K111092
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberC408506
Device Catalogue NumberC408506
Device Lot Number9103796
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer07/11/2024
Initial Report FDA Received Date03/19/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight98 KG
Patient EthnicityNon Hispanic
Patient RaceWhite